MAUDE Adverse Event Report: AESCULAP AG METHA NECK 12/14 135/0; HIP ENDOPROSTHETICS

AESCULAP AG METHA NECK 12/14 135/0; HIP ENDOPROSTHETICS
Model Number NC088K
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with nc088k - metha neck 12/14 135¿/0¿.According to the complaint description, the metallosis with large osteolyses behind the acetabulum and on the proximal femur, clear corrosion signs on the plug connection between the head-neck-cone and the neck-stem-cone.The inlay is completely worn out within 6 years.The explants are kept by the patient at her express request.Implantation: 2008, (b)(6) nc081t, nc088k, nh050t, nh202, nk529k.Revision (b)(6) 2015: htep: only change of head and inlay; nh202, 51953832 + smith and nephew biolex option kopf 32s-12/14m sterile (3849717694582, 7010877872).Revision (b)(6) 2021: htep: complete change (stem, cup and inlay) due to wear.A revision surgery was necessary.Additional information was not provided nor available / was not available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00170 ((b)(4) + nc081t).Involved components: nh050t plasmacup sc size 50mm 51484353.Nh202 sc/msc pe-insert 32mm 48/50 sym.51953832.Ae-qas-compet-imp collect.No.Qas implants from competitors.
 
Event or Problem Description
Associated medwatch: 9610612-2021-00170 ((b)(4)+ nc081t).Involved components: nh050t - plasmacup sc size 50mm - 51484353; nh202 - sc/msc pe-insert 32mm 48/50 sym.- 51953832; ae-qas-compet-imp - collect.No.Qas implants from competitors - unknown.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
METHA NECK 12/14 135/0
Common Device Name
HIP ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11495657
Report Number9610612-2021-00169
Device Sequence Number2856653
Product Code LWJ
UDI-Device Identifier04046963183745
UDI-Public4046963183745
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberNC088K
Device Catalogue NumberNC088K
Device Lot Number51484995
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AE-QAS-COMPET-IMP - UNKNOWN.; AE-QAS-COMPET-IMP - UNKNOWN.; NH050T - 51484353.; NH050T - 51484353.; NH202 - 51953832.; NH202 - 51953832.; NH050T - 51484353; NH202 - 51953832; NH202 - 51953832
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR